Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 304, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 2, 2018, 9:59 AM EST for Berrien County, Irwin County, Tift County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 9:59 AM EST (14:59 UTC)
- Expired
- Dec 2, 2018, 10:45 AM EST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Irwin County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 3:48 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted.
627
WUUS52 KTAE 021459
SVRTAE
GAC019-155-277-021545-
/O.NEW.KTAE.SV.W.0304.181202T1459Z-181202T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
959 AM EST SUN DEC 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Berrien County in south central Georgia...
Southeastern Irwin County in south central Georgia...
Southeastern Tift County in south central Georgia...
* Until 1045 AM EST.
* At 959 AM EST, Doppler radar indicated a severe thunderstorm
capable of producing damaging winds in excess of 60 mph. This storm
was located near Enigma, or 7 miles southeast of Tifton, and moving
northeast at 35 mph.
* Locations impacted include...
Ocilla, Tifton, Enigma, Vanceville, Gladys, Osierfield, Wray and
Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
&&
A Tornado Watch remains in effect until 1100 AM EST for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8302 3164 8303
3162 8303 3161 8306 3156 8306 3152 8308
3148 8311 3147 8314 3146 8315 3143 8314
3135 8342 3143 8349 3168 8314 3167 8300
TIME...MOT...LOC 1459Z 238DEG 32KT 3141 8340
$$
15-HARRIGAN2 follow-up statements
904
WWUS52 KTAE 021520
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1020 AM EST SUN DEC 2 2018
GAC019-277-021530-
/O.CAN.KTAE.SV.W.0304.000000T0000Z-181202T1545Z/
Berrien GA-Tift GA-
1020 AM EST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BERRIEN AND
SOUTHEASTERN TIFT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EST for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8302 3164 8303
3162 8303 3162 8305 3161 8306 3155 8306
3148 8311 3147 8314 3148 8330 3157 8329
3168 8314 3167 8300
TIME...MOT...LOC 1520Z 238DEG 32KT 3151 8321
$$
GAC155-021545-
/O.CON.KTAE.SV.W.0304.000000T0000Z-181202T1545Z/
Irwin GA-
1020 AM EST SUN DEC 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR SOUTHEASTERN IRWIN COUNTY...
At 1020 AM EST, a severe thunderstorm was located near Ocilla, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ocilla, Wray and Osierfield.
A Tornado Watch remains in effect until 600 PM EST for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8302 3164 8303
3162 8303 3162 8305 3161 8306 3155 8306
3148 8311 3147 8314 3148 8330 3157 8329
3168 8314 3167 8300
TIME...MOT...LOC 1520Z 238DEG 32KT 3151 8321
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN430
WWUS52 KTAE 021539
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1039 AM EST SUN DEC 2 2018
GAC155-021549-
/O.EXP.KTAE.SV.W.0304.000000T0000Z-181202T1545Z/
Irwin GA-
1039 AM EST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRWIN COUNTY WILL
EXPIRE AT 1045 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM EST for south central
Georgia.
LAT...LON 3166 8300 3166 8301 3164 8302 3164 8303
3162 8303 3162 8305 3161 8306 3155 8306
3148 8311 3147 8314 3148 8330 3157 8329
3168 8314 3167 8300
TIME...MOT...LOC 1539Z 238DEG 32KT 3160 8304
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 6:27 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 2, 6:27 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
627 AM EST Sun Dec 2 2018
.AVIATION...
[Through 12Z Monday]
Southwesterly flow aloft will continue to fuel showers and
thunderstorms across the area today into tonight. Variable flt
conds will range from IFR in heavier convection to MVFR outside of
convection with winds mainly from the southwest but gusty in and
around convection. Overnight...some vsby restriction in fog and
mist appear possible at most TAF sites.
&&
.PREV DISCUSSION [313 AM EST]...
.NEAR TERM [Through Today]...
A cold front associated with a strong low pressure area is analyzed
across N/C AL southwest through southern Mississippi. This front is
expected to move towards and into our area today and then stall by
the end of the day from roughly Albany to Panama City. Southwest
mid/upper flow will remain and becoming parallel to the surface
front so training of showers and storms and a continued threat for
flash flooding will continue today. Probabilities of heavy rainfall
have increased to the east of the previous flash flood watch so I
have extended the watch eastward to along and just east of I-75.
Hi Res models continue to indicate enough decent MLCAPE and Bulk
Shear to warrant a severe risk through the day. Damaging winds and
and isolated tornado or two will be the main threats. SPC has
outlooked our entire area in a marginal risk of severe weather and
areas from Dothan, Marianna, and Tallahassee northeastward are
outlooked in a slight risk for severe weather.
.SHORT TERM [Tonight Through Tuesday]...
Heavy rain and isolated severe thunderstorm threat will persist
through Monday. Threat will gradually shift out of SE AL during
the time frame but the FFA was still extended for all areas in our
CWA except the southern Big Bend counties. Greatest flooding risk
will be over the GA and FL counties that have already seen
excessive rains of 3-6 inches. Conditions will dry out Monday
Night behind a rather strong cold front. Much less humid and
turning cooler on Tuesday.
.LONG TERM [Tuesday Night Through Sunday]...
Dry weather is expected through Friday as high pressure dominates.
Temperatures will start quite chilly but steadily warm during the
late week timeframe. Next rain chances arrive with what looks to
be another active front next weekend.
.MARINE...
Winds and seas will gradually subside today into tonight and
remain lower on Monday. Showers and thunderstorms will persist
over the waters into Monday. Winds and seas higher near
thunderstorms. A cold front will push through the waters by
Tuesday ushering in a period of strong northwesterly winds.
.FIRE WEATHER...
Other than low dispersions, widespread rainfall will preclude any
fire weather concerns through the period.
.HYDROLOGY...
A flash flood watch remains in effect for all but the southern Big
Bend through Monday and significant rises on many area rivers are
occurring and expected to continue. Three to locally six inches
of rain fell in several swaths across areas near and north of I-10
since Saturday morning. An additional one to three inches of rain
is expected through Monday with localized amounts of three to
five inches possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 65 75 53 62 / 80 70 90 20 10
Panama City 75 64 72 52 60 / 80 80 80 20 0
Dothan 74 58 69 46 55 / 70 70 70 10 0
Albany 76 60 70 48 58 / 80 80 70 10 0
Valdosta 78 65 74 52 61 / 80 70 90 30 10
Cross City 79 66 76 59 66 / 60 50 90 40 10
Apalachicola 76 66 74 55 63 / 70 70 90 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 AM EST /6 AM CST/ this morning for
Coastal Bay-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Monday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through Monday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 7 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Scholl
MARINE...Johnstone
FIRE WEATHER...Johnstone
HYDROLOGY...JohnstoneIn the hours before
Local storm report, Dec 2, 4:33 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 AM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG W. MAIN/BRANNON ST 31.24N 85.48W
12/02/2018 HOUSTON AL EMERGENCY MNGR
HOUSTON EMA REPORTS A GARAGE WAS DESTROYED
AND A VEHICLE FLIPPED OVER ON CHLOE CT. TIN
ROOF WAS PEELED BACK ON A HOME. SEVERAL
TREES AND POWER POLES SNAPPED.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:40 PM EST | Flash Flood Warning | TAE | Decatur, Grady, Seminole | 4 hr |
| Dec 1, 7:43 PM EST | Special Weather Statement | TAE | Berrien, Lanier | 47 min |
| Dec 1, 8:36 PM EST | Flash Flood Warning | TAE | Seminole | 2 hr |
| Dec 1, 9:54 PM EST | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 2 hr |
| Dec 1, 9:59 PM EST | Areal Flood Advisory | TAE | Calhoun, Dougherty, Lee, Terrell | 2 hr |
| Dec 1, 10:46 PM EST | Areal Flood Advisory | TAE | Calhoun, Lee, Randolph, Terrell | 59 min |
| Dec 1, 11:43 PM EST | Special Weather Statement | TAE | Baker, Calhoun, Early | 47 min |
| Dec 1, 11:48 PM EST | Flash Flood Warning | TAE | Calhoun, Lee, Randolph, Terrell | 3 hr |
| Dec 2, 12:23 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Terrell | 37 min |
| Dec 2, 12:27 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early | 48 min |
| Dec 2, 1:25 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Terrell | 50 min |
| Dec 2, 1:40 AM EST | Tornado Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 35 min |
| Dec 2, 2:01 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 44 min |
| Dec 2, 2:16 AM EST | Tornado Warning | TAE | Dougherty, Worth | 29 min |
| Dec 2, 2:54 AM EST | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Dec 2, 3:26 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Dougherty, Early, Randolph, Terrell | 49 min |
| Dec 2, 3:43 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 4:01 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Mitchell and 3 more | 44 min |
| Dec 2, 4:14 AM EST | Flash Flood Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell, Worth | 3 hr |
| Dec 2, 4:27 AM EST | Tornado Warning | TAE | Dougherty, Lee, Turner, Worth | 33 min |
| Dec 2, 4:50 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 40 min |
| Dec 2, 5:08 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell, Tift, Turner, Worth | 31 min |
| Dec 2, 5:20 AM EST | Severe Thunderstorm Warning | TAE | Clay, Early, Miller | 40 min |
| Dec 2, 5:41 AM EST | Areal Flood Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 2 hr |
| Dec 2, 8:03 AM EST | Severe Thunderstorm Warning | TAE | Seminole | 42 min |
| Dec 2, 8:33 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 27 min |
| Dec 2, 8:36 AM EST | Tornado Warning | TAE | Colquitt, Mitchell, Tift, Worth | 39 min |
| Dec 2, 8:49 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 16 min |
| Dec 2, 8:57 AM EST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller, Mitchell | 33 min |
| Dec 2, 9:12 AM EST | Tornado Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 35 min |
| Dec 2, 9:24 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Seminole | 51 min |
| Dec 2, 9:27 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Tift, Turner and 1 more | 36 min |
| Dec 2, 9:50 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Mitchell, Thomas | 40 min |
| Dec 2, 10:07 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 23 min |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Lee | 47 hr |
| Dec 2, 10:12 AM EST | River Flood Warning | TAE | Decatur | 4 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Grady, Thomas | 5 days |
| Dec 2, 11:08 AM EST | River Flood Warning | TAE | Brooks, Lowndes | 7 days |
| Dec 2, 1:15 PM EST | River Flood Warning | TAE | Lee | 45 hr |
| Dec 2, 2:32 PM EST | Special Weather Statement | TAE | Lanier | 43 min |
| Dec 2, 3:26 PM EST | Special Weather Statement | TAE | Lowndes | 49 min |
| Dec 2, 4:27 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 33 min |
| Dec 2, 5:00 PM EST | Special Weather Statement | TAE | Lowndes | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.